MAUDE Adverse Event Report: COOK INC ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

COOK INC ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G55242
Medical Device Problem Codes Contamination (1120); Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E3: occupation: cath lab manager.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported to cook that while flushing a zenith flex with spiral-z technology aaa endovascular graft iliac leg unidentified specs came out of the device.During the procedure, the zenith flex with spiral-z technology aaa endovascular graft iliac leg was advanced and then deployed.The device was then flushed.During flushing of the device, blood, saline and unidentified "specs" came out.The procedure was completed successfully with the device in question.The patient's vital signs were stable and everything was "okay." additional information regarding the event and patient outcome has been requested but is currently unavailable.
 
Event or Problem Description
Additional information was provided on 24sep2024.The zenith flex with spiral-z technology aaa endovascular graft iliac leg device was flushed and then loaded on to the system.The device was then unloaded from the system.It was then flushed a second time before reloading it onto the system.During the flushing of the device the second time is when the unidentified specs were noticed.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
The used delivery system was returned to cinc for investigation.The cannula was received bent in the returned package.The tip of the sheath of the delivery system was out of round and uneven.There were no signs of delamination/filaments.No "specs" were identified in the table top testing.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Correction: b5 "the patient was undergoing a bilateral leg extension procedure." this report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was clarified on 16oct2024 that when they say the device was loaded and unloaded onto the ¿system¿, this was referring to loading the delivery system onto the wire guide system (wire guide unknown rpn and lot).The patient was undergoing a bilateral leg extension procedure.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation it was reported to cook that while flushing a zenith flex with spiral-z technology aaa endovascular graft iliac leg unidentified specs came out of the device.Prior to device deployment during a bilateral leg extension procedure, the delivery system was flushed and then loaded onto the wire guide (unknown rpn and lot).The device was then unloaded and flushed again.During the second device flushing, blood, saline and unidentified "specs" came out.The site proceeded with the procedure with the device in question.The patient¿s vitals remained stable.No adverse effects to the patient were reported.Reviews of documentation including the complaint history, device history record (dhr), drawing, instructions for use (ifu), manufacturing instructions, quality control procedures, and specifications, as well as a visual inspection of the returned device, were conducted during the investigation.The complaint device was returned for investigation and a visual examination was completed.The complaint device was flushed through the captor valve and the hub of the threaded cannula, and no flakes were noted during the flushing of the device.The distal end of the sheath was out of round.The cannula of the device was received bent in the returned package.The site also provided photos showing the small particles that were flushed from the device during the second flushing.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhrs for the reported complaint device lot and all related subassembly lots revealed one related non-conformance in which one device was scrapped, and the remaining lot was sent to quality control for 100% inspection leaving no indication that non-conforming product was distributed.A complaint history search did not identify any other events associated with the reported device lot.Based on the available information, cook has concluded that there is no evidence suggesting nonconforming product exists either in house or in the field.Cook also reviewed product labeling.The product ifu, t_zaaasz_rev4 ¿zenith spiral-z aaa iliac leg with the z-trak introduction system¿ provides the following information to the user related to the reported failure mode: 10.2 inspection prior to use inspect the device and packaging to verify that no damage has occurred as a result of shipping.Do not use this device if damage has occurred or if the sterilization barrier has been damaged or broken.If damage has occurred or if the sterilization barrier has been damaged or broken.If damage has occurred, do not use the product and return to cook.Prior to use, verify correct devices (quantity and size) have been supplied for the patient by matching the device to the order prescribed by the physician for that particular patient.11.1.1 contralateral iliac leg preparation/flush 1.If applicable, remove gray-hubbed inner stylet (from the inner cannula) and dilator tip protector (from the dilator tip).Remove peel-away sheath from back of the hemostatic valve.Elevate distal tip of system and flush through the stopcock on the hemostatic valve until fluid emerges from the flushing groove near the tip of the introducer sheath.Continue to inject a full 20cc of flushing solution through the device.Discontinue injection and close stopcock on the connecting tube.Note: graft flushing solution of heparinized saline is often used.2.Attach syringe with heparinized saline to the hub on the distal inner cannula.Flush until fluid exits the distal dilator tip.The information provided upon review of the dmr, dhr, and ifu suggests that the device was not manufactured out of specification, and that there are no nonconforming devices in house or out in the field.Based on the information provided, inspection of the returned device, and the results of the investigation, cook was unable to determine a definitive cause for the failure mode.It was noted by the site that the device was flushed and loaded onto the wire guide.The device was then unloaded and flushed again; it was this second flushing that the ¿specs¿ were noted.During investigation of the returned device, the device was flushed; however, no ¿specs¿ were noted.Therefore, it could not be determined if the particles originated at cook, the user facility, or with a concomitant device.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key20280546
Report Number1820334-2024-01256
Device Sequence Number12698355
Product Code MIH
UDI-Device Identifier10827002552422
UDI-Public(01)10827002552422(17)270417(10)16011830
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 12/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG55242
Device Catalogue NumberZSLE-20-74-ZT
Device Lot Number16011830
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/12/2024
Supplement Date Received by Manufacturer09/24/2024
10/10/2024
10/16/2024
12/03/2024
Initial Report FDA Received Date09/23/2024
Supplement Report FDA Received Date09/26/2024
10/14/2024
10/21/2024
12/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale